Need Help

by Lee Anne
(Kentucky)

My gynecologist has told me to stop using Natpro because it's suppressing my FSH. I had only been on it a week when I had the labs done. I didn't get my hormone ratio's but I'm suspecting their tests aren't accurate anyway. She's wanting to put me on a compounded cream containing estrogen, testosterone and progesterone.
Do I need my FSH raised? What is FSH and how can a low level of it be causing all of my severe symptoms---hot flashes, severe nausea, depression, anxiety, insomnia, etc.

I've actually upped my Natpro dose today to 200mg. I'm so desperate for relief and don't want to give up on it yet.
Please help me

Comments for Need Help

Click here to add your own comments

Sep 25, 2013
Need Help
by: Wray

Hi Lee Anne Well this is a new one to me! That low FSH is causing those symptoms. And after such a short time using progesterone. Yes progesterone does suppress FSH. LH, oestrogen, testosterone and cortisol too, if enough is used. FSH stimulates a new follicle in the ovary to form and mature. So large amounts of progesterone can act like a contraceptive, as it also inhibits LH which initiates ovulation. But LH also stimulates the production of testosterone, and high free testosterone can cause severe PMS. If bound to SHBG (sex hormone binding globulin) testosterone becomes inactive, progesterone raises levels of SHBG, see here, so preventing the rise of free testosterone and severe PMS. All those symptoms you have are or can be caused by excess oestrogen and/or testosterone, the Hot Flushes, the depression and Anxiety, nausea too. Substance P is a nociceptive, neuropeptide involved in causing pain and nausea. Oestrogen stimulates substance P, see here. Substance P inhibits progesterone, see here, but if enough is used, progesterone suppresses substance P, see here. "Accumulating evidence indicates that the neuropeptide substance P is predominantly involved in neurogenic inflammation and pain perception...... Intriguingly, decreased pain sensitivity is found to be associated with high plasma progesterone levels. We hypothesize that progesterone may attenuate nociception and associated inflammatory response." It could be your vitamin D and magnesium are too low, please have a test done. A lack of vitamin D reduces the benefits of progesterone. But a lack of magnesium prevents vitamin D from being effective, it's the most important co-factor. Plus a lack of magnesium causes substance P to rise, see here and here.  CarnoSoothe is an excellent product for nausea. Continued below

Sep 25, 2013
Need Help Part 2
by: Wray

Hi Lee Anne Insomnia could be a lack of vitamin D and progesterone too, both help sleep, see here. And here and here. Please have a vitamin D test done. Consider taking about 1/2tsp salt in warm water before going to bed, it could be the insomnia is caused by stressed adrenals, see here. These need sodium to function normally. And you might like to read these comments from other users, here, here, here and here. And this one here. Let me know how you get on. Take care Wray

Sep 25, 2013
Thank you
by: Lee Anne

Wray I'm very grateful for the wisdom God has obviously granted you. I need all the help I can get. It's hard not being able to eat for almost 2 weeks out of a month. I've been living on raw milk smoothies. I even have to blend my chicken and beef to get extra protein because I have such nausea and loss of appetite that I can't chew and can barely brush my teeth without vomiting.
I'm on all the nutrients you suggest, even topical magnesium. I'm not taking all the amino acids, except for 1000mg of L-glutamine at night due to low blood sugar attacks. The raw milk is supposed to contain all the essential amino acids I need. It does help keep my weight up somewhat, although I've lost 15 Ibs. the past 6 mo. and I don't have much to lose now. I'm right at 105 Ibs and 5'2 and very weak feeling.
The worst part of all the suffering is severe depression with suicidal thoughts that get worse on days 7-12 or 14 of my cycle. From day 14 to about day 20 something I feel normal---no depression, anxiety, etc. However, I'm noticing the longer this goes on the more worn out I'm getting even on my one good week or two. I feel I'm wearing down emotionally from the stress of all the changes going on in my body.
I keep a daily journal just to try to stay sane and it helps to see every ounce of improvement from one month to the next and this is the closest I've come to recovery in over 6mo, because the nausea didn't come a week before my period this time and it doesn't seem to be as bad now that I'm on day 8. I'm still depressed with horrific thought patterns that cause severe mental anguish, but it doesn't seem quiet as bad maybe. I'm doing all I know to do to continue being a wife and mother, but even my family is beginning to worry about me and that concerns me even more. I was so used to being strong for them. I've turned down all the doctors suggestions to get on antidepressants and nerve pills, although it's not been easy.
Wray, I can honestly say, it's only by the grace of God that I'm still here and doing as decent as I am considering the extreme suffering that I cannot even put into words.
Thank you for sharing some of your story as it's given me hope that I can recover. I told my husband that this must truly be a nervous breakdown and he said if that's what this is then I'm doing pretty good considering.
My hope is still in the God of heaven and earth and I thank you for being here.

Sep 27, 2013
Thank you
by: Wray

Hi Lee Anne Well bit by bit you are giving me more and more info, you are in a very bad way. I didn't realise the nausea was that bad. A woman in Denmark has had severe nausea and vomiting for months. Progesterone does help it, but not with her. She was in a very bad way too, similar symptoms to yours. I actually was at a loss as to how to help her, and got to the point of saying she must either stop the progesterone or use 1000mg/day. She was emailing me almost daily in despair, I was too, so I threw everything I knew at her. Like 4000mg/day glutamine, vitamin D, her level was very low, magnesium, etc. Then one woman wrote is saying she'd had nausea and found the CarnoSoothe I told you about, helped tremendously. So I emailed the Danish woman the name and she bought some. Initially she was using 500mg/day progesterone, and to my surprise she went for the 1000mg/day, rather than stopping it. She had found some symptoms had lessened, although she was still having very bad days, so thought stopping it would only put her back to where she had been. Her ratio was very low, but not as low as yours. Well I received an email from her last week to say her ratio was now up to 373:1, her nausea was so much better due to the CarnoSoothe, and overall she was feeling better. She has been on 1000mg/day for 2 months now. Her ratio has been creeping up so slowly I thought at one point it would never rise. She intends putting her story on the web site for others to see. But it's still early days in her recovery, but I must tell you I was so delighted! I admire you for turning down the antidepressant, besides they don't help, only treat a symptom, and you have many. I was offered them too. I know what's it's like with a family, I'm surprised my daughter still speaks to me! I was suicidal too, flew into terrible rages smashing things, so exhausted, endless crying, the symptoms were overwhelming at times. Thank heavens all in the past now. I'm sure yours will be too. Interesting you talk about a nervous breakdown, it's rarely mentioned now. It's interesting as it almost invariably happens to women, it doesn't surprise me with all we have to put up with! Take care and bless you too. Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...